Alert archive / Missouri / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 277, NWS Springfield, MO

May 28, 2011Dallas County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 28, 2011, 5:41 AM CDT for Dallas County, Polk County, Missouri. It was in force for 49 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2011, 5:41 AM CDT (10:41 UTC)
Expired
May 28, 2011, 6:30 AM CDT
In force
49 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Dallas County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 55 km from the middle of the area, began a volume at 10:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 6:04 AM CDTHAIL 0.888 N Buffalo, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 28, 4:11 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 10.7 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 333 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
333 m²/s²
0-3 km storm-relative helicity
511 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WUUS53 KSGF 281041
SVRSGF
MOC059-167-281130-
/O.NEW.KSGF.SV.W.0277.110528T1041Z-110528T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 AM CDT SAT MAY 28 2011

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DALLAS COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 630 AM CDT.

* AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 6 MILES WEST OF POLK...OR 7 MILES NORTH OF
  BOLIVAR...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING
  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODSON BY 550 AM CDT.
  LOUISBURG BY 600 AM CDT.
  PUMPKIN CENTER AND BUFFALO BY 605 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

&&

LAT...LON 3763 9300 3764 9351 3780 9351 3781 9299
TIME...MOT...LOC 1042Z 272DEG 32KT 3771 9333
WIND...HAIL 60MPH 1.00IN

$$

GRIFFIN
3 follow-up statements
550 
WWUS53 KSGF 281053
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
553 AM CDT SAT MAY 28 2011

MOC059-167-281130-
/O.CON.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/
POLK MO-DALLAS MO-
553 AM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CENTRAL DALLAS AND NORTHEASTERN POLK COUNTIES...

AT 551 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GOODSON...OR 10 MILES NORTHEAST
OF BOLIVAR...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LOUISBURG AND BUFFALO BY 605 AM CDT.
  PUMPKIN CENTER BY 610 AM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE POMME DE TERRE LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3763 9300 3764 9336 3780 9336 3781 9299
TIME...MOT...LOC 1053Z 272DEG 32KT 3771 9325
WIND...HAIL 60MPH 1.00IN

$$

GRIFFIN
054 
WWUS53 KSGF 281108
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 AM CDT SAT MAY 28 2011

MOC167-281119-
/O.CAN.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/
POLK MO-
608 AM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN POLK COUNTY IS
CANCELLED...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299
TIME...MOT...LOC 1109Z 272DEG 32KT 3772 9309

$$

MOC059-281130-
/O.CON.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/
DALLAS MO-
608 AM CDT SAT MAY 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR CENTRAL DALLAS COUNTY...

AT 605 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR LOUISBURG...OR 6 MILES NORTHWEST
OF BUFFALO...MOVING EAST AT 35 MPH. THIS STORM IS CAPABLE OF
PRODUCING QUARTER SIZE HAIL.

LOCATIONS IMPACTED INCLUDE BUFFALO...LOUISBURG AND PUMPKIN CENTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL...IF YOU 
ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

&&

LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299
TIME...MOT...LOC 1109Z 272DEG 32KT 3772 9309
WIND...HAIL <50MPH 1.00IN

$$

GRIFFIN
660 
WWUS53 KSGF 281120
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
620 AM CDT SAT MAY 28 2011

MOC059-281130-
/O.EXP.KSGF.SV.W.0277.000000T0000Z-110528T1130Z/
DALLAS MO-
620 AM CDT SAT MAY 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL DALLAS COUNTY WILL
EXPIRE AT 630 AM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING IS EXITING THE WARNED AREA...
THUS THE WARNING IS BEING ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3763 9300 3764 9317 3780 9319 3781 9299
TIME...MOT...LOC 1120Z 272DEG 32KT 3772 9297

$$

GRIFFIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 2:24 AM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, May 28, 2:24 AM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 AM CDT SAT MAY 28 2011

.DISCUSSION...

A WARM FRONT IS CURRENTLY STRETCHING ACROSS THE AREA JUST TO THE
SOUTHWEST OF OUR CWA. THIS FRONTAL BOUNDARY IS ROUGHLY FROM NEAR
TULSA SOUTHEASTWARD TO NEAR LITTLE ROCK WHERE IT SEPARATES MUCH HIGHER
DEWPOINTS IN THE MIDDLE AND UPPER 60S SOUTH OF IT TO THE MIDDLE
AND UPPER 50 DEWPOINTS TO THE NORTH OF IT. THIS BOUNDARY WILL BE
ON THE MOVE THIS MORNING AS IT LIFTS NORTHWARD. AT THE SAME
TIME...WATCHING A DISTURBANCE KICKING OUT ACROSS KANSAS THIS
MORNING. THIS WILL HELP DEVELOP MAY BE STRONG TO ISOLATED SEVERE.
THE MAIN THREAT AGAIN THIS MORNING WILL BE ELEVATED HAIL UP TO THE
SIZE OF QUARTERS POSSIBLE.

THIS BOUNDARY WILL CONTINUE TO LIFT NORTHWARD THROUGHOUT THE DAY
AND BE NEAR THE I-70 CORRIDOR BY LATE AFTERNOON. CENTRAL MISSOURI
REGION MAY SEE SOME SEVERE STORMS POSSIBLE THIS AFTERNOON WITH A LIMITED
TORNADO RISK ALONG WITH HAIL AND DAMAGING WINDS. PORTIONS OF OUR
CENTRAL MISSOURI AREAS ARE UNDER A SLIGHT RISK FOR THIS AFTERNOON
AND EVENING. STRONG CAPPING SOUTH OF THIS AREA WILL KEEP ANY
CONVECTION FROM DEVELOPING ACROSS SOUTHEAST KANSAS AND SOUTHERN
MISSOURI LATE IN THE DAY.

A SHIFT IN THE WEATHER PATTERN STARTING SUNDAY AND EARLY NEXT WEEK
WILL KEEP THE WEATHER VERY WARM...SUMMER LIKE...AND MOSTLY DRY. A
DEEP LAYER RIDGE WILL CONTROL OUT WEATHER PATTERN WITH GUSTY
SOUTHERLY WINDS POSSIBLE SUNDAY AFTERNOON AND AGAIN MONDAY
AFTERNOON. WIND GUSTS COULD APPROACH 35 MPH BUT BELOW WIND
CRITERIA AND NOT WORRIED ABOUT ANY FIRE DANGER AT THIS TIME WITH
THE RECENT RAINFALL AND LUSH GREEN VEGETATION. THE STORM TRACK
WILL REMAIN ACROSS THE NORTHERN CONUS FOR NEXT WEEK WITH AN
EXPANDING RIDGE OF HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN
PLAINS. LOOKS LIKE OUR FIRST REAL TASTE OF SUMMER LIKE
TEMPERATURES AND HUMIDITY WITH HIGHS IN THE LOWER 90S AND MUGGY
CONDITIONS.

GRIFFIN

&&

.AVIATION...

FOR THE 06Z TAFS...A COUPLE OF SHOWERS HAVE DEVELOPED IN NORTHEAST
ARKANSAS WITHIN THE PAST HALF HOUR...HOWEVER THIS HAS BEEN ABOUT
THE EXTENT OF THE CONVECTION THIS EVENING NEAR THE CWA. STILL
EXPECTING ACTIVITY TO BEGIN DEVELOPING OVERNIGHT IN EASTERN KANSAS
AND SHIFTING EASTWARD INTO THE OZARKS...MOST LIKELY ALONG OR NORTH
OF THE SGF/JLN TERMINAL LOCATIONS. HAVE KEPT IN THE VCTS WORDING
FROM THE 00Z TAFS IN THE 06Z TAFS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
&&
Hazardous weather outlook, May 28, 5:14 AM CDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
514 AM CDT SAT MAY 28 2011

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-291015-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
514 AM CDT SAT MAY 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

THE HAZARDOUS WEATHER RISK LEVEL IS...ELEVATED.

WEATHER HAZARDS EXPECTED...

ELEVATED HAIL RISK.
ELEVATED LIGHTNING RISK.
ELEVATED THUNDERSTORM WIND RISK.
LIMITED RISK OF FLOODING.
LIMITED TORNADO RISK.

DISCUSSION...

SCATTERED THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHEAST KANSAS
INTO SOUTHWEST AND CENTRAL MISSOURI TODAY AS A WARM FRONT LIFTS
NORTH INTO THE REGION. A FEW STRONG TO SEVERE STORMS WILL BE
POSSIBLE WITH THE PRIMARY RISK BEING LARGE HAIL UP TO THE SIZE OF
QUARTERS AND ISOLATED DAMAGING WIND GUSTS. LOCALLY HEAVY RAINFALL
AND LOCALIZED FLOODING WILL BE POSSIBLE WHERE STORMS TRAIN OVER
THE SAME AREAS WHICH IS MORE LIKELY ACROSS CENTRAL MISSOURI.

A LIMITED TORNADO RISK EXIST ACROSS CENTRAL MISSOURI EARLY THIS
AFTERNOON WITH THE RISK SHIFTING NORTHWARD AND OUT OF OUR AREA BY
LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN INCREASING PRESSURE GRADIENT ACROSS THE AREA MAY CAUSE WIND
GUSTS TO APPROACH 35 MPH WEST OF HIGHWAY 65 SUNDAY AFTERNOON AND
AGAIN MONDAY AFTERNOON.

ISOLATED THUNDERSTORMS MAY BE POSSIBLE ACROSS CENTRAL PORTIONS OF
MISSOURI TUESDAY INTO TUESDAY NIGHT WITH A WEAK FRONTAL BOUNDARY.

.SPOTTER INFORMATION STATEMENT...

 LOCALIZED ACTIVATION MAY BE REQUIRED ACROSS CENTRAL MISSOURI
 TODAY WHERE STRONGER STORMS OCCUR.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

FOSTER

In the hours before

Special weather statement, May 28, 4:06 AM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
406 AM CDT SAT MAY 28 2011

MOZ078-079-089-280930-
CEDAR MO-POLK MO-DADE MO-
406 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ALERT FOR CENTRAL POLK...NORTHEASTERN DADE AND
SOUTHEASTERN CEDAR COUNTIES UNTIL 430 AM CDT...

AT 404 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CANE HILL...OR 9 MILES SOUTHEAST OF
STOCKTON...MOVING EAST AT 30 MPH. PENNY SIZE HAIL...AND WINDS AROUND
50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BEARCREEK BY 415 AM CDT.
  FAIR PLAY AND ALDRICH BY 420 AM CDT.
  7 MILES SOUTH OF DUNNEGAN BY 425 AM CDT.
  BOLIVAR BY 430 AM CDT.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON
LAKE.

LAT...LON 3778 9346 3756 9332 3751 9379 3760 9390
TIME...MOT...LOC 0906Z 257DEG 24KT 3759 9369

GRIFFIN
Special weather statement, May 28, 5:02 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
502 AM CDT SAT MAY 28 2011

MOZ078-079-281045-
CEDAR MO-POLK MO-
502 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ALERT FOR CENTRAL CEDAR AND NORTHWESTERN POLK
COUNTIES UNTIL 545 AM CDT...

AT 457 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STOCKTON...MOVING EAST AT 35 MPH. NICKEL
SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  ARNICA BY 510 AM CDT.
  DUNNEGAN AND HUMANSVILLE BY 520 AM CDT.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE STOCKTON
LAKE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3781 9352 3764 9352 3769 9391 3779 9391
TIME...MOT...LOC 1002Z 273DEG 31KT 3772 9377

GRIFFIN
Special weather statement, May 28, 5:04 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
504 AM CDT SAT MAY 28 2011

MOZ079-080-091-281045-
POLK MO-WEBSTER MO-DALLAS MO-
504 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN WEBSTER...SOUTHEASTERN
POLK AND SOUTHERN DALLAS COUNTIES UNTIL 545 AM CDT...

AT 502 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES SOUTHWEST OF FOOSE...OR 11 MILES
SOUTHWEST OF BUFFALO...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  FOOSE AND OLIVE BY 510 AM CDT.
  MARCH BY 515 AM CDT.
  CHARITY BY 520 AM CDT.
  LONG LANE BY 530 AM CDT.

PEOPLE IN NORTHWESTERN WEBSTER...SOUTHEASTERN POLK AND SOUTHERN
DALLAS COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE
ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3763 9286 3744 9286 3746 9324 3757 9325
TIME...MOT...LOC 1005Z 263DEG 29KT 3751 9317

GRIFFIN
Special weather statement, May 28, 5:32 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
532 AM CDT SAT MAY 28 2011

MOZ079-281100-
POLK MO-
532 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN POLK COUNTY UNTIL 600 AM
CDT...

AT 526 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTH OF FLEMINGTON...OR 7 MILES
NORTHWEST OF BOLIVAR...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL...AND
WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POLK BY 540 AM CDT.
  GOODSON BY 545 AM CDT.

OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ALERT INCLUDE POMME DE
TERRE LAKE.

PEOPLE IN NORTHERN POLK COUNTY...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3781 9342 3781 9323 3780 9319 3773 9319
      3772 9317 3764 9318 3765 9356 3781 9355
TIME...MOT...LOC 1032Z 272DEG 38KT 3770 9341

GRIFFIN
Special weather statement, May 28, 5:39 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
539 AM CDT SAT MAY 28 2011

KSZ073-281130-
BOURBON KS-
539 AM CDT SAT MAY 28 2011

...SIGNIFICANT WEATHER ALERT FOR NORTHERN BOURBON COUNTY UNTIL 630 AM
CDT...

AT 536 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF XENIA...OR 16 MILES
SOUTHWEST OF MOUND CITY...MOVING EAST AT 35 MPH. NICKEL SIZE HAIL...
AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
  XENIA BY 545 AM CDT.
  MAPLETON BY 550 AM CDT.
  MAPLETON BY 555 AM CDT.
  HARDING AND 6 MILES NORTH OF DEVON BY 600 AM CDT.
  FULTON BY 605 AM CDT.
  HAMMOND BY 610 AM CDT.

PEOPLE IN NORTHERN BOURBON COUNTY...INCLUDING FULTON...SHOULD MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT
SATURDAY MORNING FOR SOUTHEAST KANSAS AND SOUTHWESTERN MISSOURI.

LAT...LON 3805 9508 3805 9505 3805 9464 3804 9462
      3800 9461 3788 9462 3791 9508 3804 9509
TIME...MOT...LOC 1040Z 272DEG 32KT 3802 9502

GRIFFIN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 4:06 AM CDTSpecial Weather StatementSGFPolk24 min
May 28, 4:13 AM CDTSevere Thunderstorm WarningSGFCedar, St. Clair, Vernon47 min
May 28, 4:19 AM CDTSevere Thunderstorm WarningSGFPolk26 min
May 28, 5:02 AM CDTSpecial Weather StatementSGFCedar43 min
May 28, 5:04 AM CDTSpecial Weather StatementSGFDallas41 min
May 28, 5:32 AM CDTSpecial Weather StatementSGFPolk28 min
May 28, 6:10 AM CDTSpecial Weather StatementSGFSt. Clair50 min
May 28, 6:12 AM CDTSpecial Weather StatementSGFDallas33 min
May 28, 7:20 AM CDTSevere Thunderstorm WarningSGFSt. Clair40 min
May 28, 8:52 AM CDTSevere Thunderstorm WarningSGFWright23 min
May 28, 9:11 AM CDTSevere Thunderstorm WarningSGFTexas, Wright11 min
May 28, 9:41 AM CDTSpecial Weather StatementSGFTexas34 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.